Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 8, 2005, 5:19 PM EDT for Sullivan County, New Hampshire. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 5:19 PM EDT (21:19 UTC)
- Expired
- Jun 8, 2005, 6:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Sullivan County, NH
The radar
The Burlington radar (KCXX), 150 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 082123
SVRGYX
NHC019-082215-
/O.NEW.KGYX.SV.W.0003.050608T2119Z-050608T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
519 PM EDT WED JUN 8 2005
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE
THIS INCLUDES THE CITY OF CLAREMONT
* UNTIL 615 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES NORTHWEST
OF CHARLESTOWN...MOVING TO THE SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHARLESTOWN AND CLAREMONT BY 535 PM...CROSSING ACWORTH...UNITY AND
LEMPSTER THEN REACHING WASHINGTON AROUND 600 PM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4332 7293 4313 7242 4305 7205 4319 7203
4330 7209 4351 7280
$$1 follow-up statement
000
WWUS51 KGYX 082142
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
541 PM EDT WED JUN 8 2005
NHC019-082215-
/O.CON.KGYX.SV.W.0003.000000T0000Z-050608T2215Z/
SULLIVAN NH-
541 PM EDT WED JUN 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR
SOUTHERN SULLIVAN COUNTY...
AT 539 PM EDT THIS STORM WAS LOCATED NEAR CHARLESTOWN AND MOVING TO
THE SOUTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LANGDON AND ACWORTH BY 545 PM
LEMPSTER BY 550 PM
AND WASHINGTON AROUND 600 PM
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4332 7293 4313 7242 4305 7205 4319 7203
4330 7209 4351 7280
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:18 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 8, 2:18 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 218 PM EDT WED JUN 8 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... A WEAK TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT. MODELS DIFFER ON THE STABILITY AND MOISTURE WITH THIS SYSTEM BUT THERE IS AT LEAST A CHANCE FOR A SHOWER OR POSSIBLY A THUNDERSHOWER OVERNIGHT. THE TROUGH WILL STALL ACROSS THE SOUTHERN PORTION OF THE GRAY MAINE FORECAST AREA EARLY THURSDAY AND REMAIN THERE MOST OF THE DAY THURSDAY. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE AREA THURSDAY... ESPECIALLY IN THE AFTERNOON. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... UPPER HIGH PRESSURE OF THE SOUTHEASTERN US COAST SETS US UP ON THE EAST SIDE OF THE MEAN RIDGE AXIS THROUGH THE UPCOMING WEEKEND INTO EARLY NEXT WEEK...FINALLY CRESTING OVER THE REGION AROUND WED. LOOKS LIKE ABOVE NORMAL TEMPS WITH DEWPS IN THE 60S SO LOOKS LIKE SUMMERTIME PATTERN IN FULL PROGRESS WITH CHANCE SHOWERS/ THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON TIME FRAMES. && .AVIATION...VISUAL FLIGHT RULES EARLY TONIGHT BECOMING MARGINAL VISUAL FLIGHT RULES AFTER MIDNIGHT IN LOWERING CLOUDS AND PATCHY FOG. LOCALLY INSTRUMENT FLIGHT RULES POSSIBLE DURING THE EARLY MORNING HOURS. CONDITIONS WILL IMPROVE TO VISUAL FLIGHT RULES BY LATE MORNING THURSDAY WITH CONDITIONS LOWERING TO MARGINAL VISUAL FLIGHT RULES AND ISOLATED INSTRUMENT FLIGHT RULES IN ANY SHOWERS AND THUNDERSTORMS SOUTHERN AND CENTRAL AREAS...ESPECIALLY IN THE AFTERNOON. && .MARINE...NO FLAGS THROUGH THURSDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 8, 5:38 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 538 AM EDT WED JUN 8 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-090938- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 538 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION THIS AFTERNOON AND TONIGHT. THE FRONT WILL BRING SHOWERS AND PERHAPS SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 8, 4:47 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 447 PM EDT WED JUN 8 2005 NHZ003-005-007-082145- NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH-SULLIVAN NH- INCLUDING THE CITIES OF...BETHLEHEM...CLAREMONT...LEBANON... LINCOLN...LITTLETON...PLYMOUTH AND WOODSVILLE 447 PM EDT WED JUN 8 2005 ...SHOWERS AND A FEW STRONG THUNDERSTORMS WILL ENTER THE CONNECTICUT RIVER VALLEY OF NEW HAMPSHIRE OVER THE NEXT HOUR... SHOWERS... AND A FEW STRONG THUNDERSTORMS... OVER SOUTHERN VERMONT WILL MOVE EAST AND ENTER PARTS OF WESTERN NEW HAMPSHIRE BY 530 PM. SOME OF THE THUNDERSTORMS MAY CONTAIN WIND GUSTS TO 45 MPH... HAIL... FREQUENT LIGHTNING... AND VERY HEAVY RAINS. AT THIS TIME... IT APPEARS THE STRONGEST THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY... BETWEEN CLAREMONT AND CHARLESTOWN... BEGINNING AROUND 530 PM. WHEN THUNDERSTORMS APPROACH YOU SHOULD ALWAYS SEEK SAFE SHELTER IMMEDIATELY. ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:03 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 27 min |
| Jun 8, 6:12 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Strafford | 33 min |
| Jun 8, 6:22 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 38 min |
| Jun 8, 6:31 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 44 min |
| Jun 8, 6:57 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 33 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.